Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jan 2, 2021, 3:38 PM EST. It took effect at Jan 3, 2021, 6:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 3:38 PM EST (20:38 UTC)
- In effect from
- Jan 3, 2021, 6:00 AM EST
- Expired
- Jan 3, 2021, 11:06 AM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
877 WHUS72 KMHX 022038 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 338 PM EST Sat Jan 2 2021 AMZ150-030845- /O.CAN.KMHX.SC.Y.0111.000000T0000Z-210102T2100Z/ /O.NEW.KMHX.SC.Y.0001.210103T1400Z-210103T2100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 338 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 9 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-030845- /O.EXB.KMHX.SC.Y.0111.210103T1400Z-210103T2100Z/ Pamlico Sound- 338 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 9 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-030845- /O.CON.KMHX.SC.Y.0110.000000T0000Z-210104T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 338 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Seas 4 to 7 ft. Southwest winds 15 to 25 kt with occasional gusts up to 35 kt developing early Sunday morning. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-030845- /O.CON.KMHX.SC.Y.0111.000000T0000Z-210104T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 338 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Seas 4 to 7 ft. Southwest winds 20 to 30 kt with occasional gusts up to 35 kt developing early Sunday morning. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
434 WHUS72 KMHX 030750 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 250 AM EST Sun Jan 3 2021 AMZ150-032100- /O.EXT.KMHX.SC.Y.0001.210103T1100Z-210103T2100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 250 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt and seas 4 to 6 feet expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 6 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-032100- /O.EXT.KMHX.SC.Y.0111.210103T1100Z-210103T2100Z/ Pamlico Sound- 250 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 6 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-032100- /O.CON.KMHX.SC.Y.0110.000000T0000Z-210104T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 250 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-032100- /O.CON.KMHX.SC.Y.0111.000000T0000Z-210104T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 250 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
392 WHUS72 KMHX 031606 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1106 AM EST Sun Jan 3 2021 AMZ135-031715- /O.CAN.KMHX.SC.Y.0111.000000T0000Z-210103T2100Z/ Pamlico Sound- 1106 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-031715- /O.CAN.KMHX.SC.Y.0001.000000T0000Z-210103T2100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1106 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ152-154-040415- /O.CON.KMHX.SC.Y.0110.000000T0000Z-210104T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1106 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...West to Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-040415- /O.CON.KMHX.SC.Y.0111.000000T0000Z-210104T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1106 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...West to Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 1:05 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 2, 1:05 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
105 PM EST Sat Jan 2 2021
.SYNOPSIS...
A front stalled off our coast today will lift across the area as a
warm front this evening. The next cold front will cross the area
Sunday. High pressure will gradually build over the area from
the west Monday through mid week. The high will shift off the
coast Thursday night as a low pressure system approaches from
the west.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of noon Sat...Latest surface obs indicated that the stalled
front is located along a line from NCA to NKT then northeastward
along the western shore of the Pamlico Sound. A few light
showers are possible this afternoon near this area, but
reflectivities so far have mainly been indicative of virga.
Trimmed temps a few degrees across the inner coastal plain based
on sluggish morning warming within the CAA regime, but minimal
changes made to the forecast otherwise with the morning update.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 315 AM Sat... A low pressure system will be developing
along the frontal boundary driven by a cutoff upper low over the
Midwest region. Coupled with a deep moisture feed and AOA 110
knot jet approaching from the southwest with eastern NC nicely
in the left exit region, providing a good source of lift as
moisture transport increases and PW values AOA 1.6 inches. This
will result in a heavy rain for the overnight hours with
rainfall amounts from half an inch to slightly over an inch. With
already saturated soils, its possible for minor flooding across
area with poor drainage. Expect overnight lows in the 50s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 245 AM Sat...Warm but unsettled conditions continue
Sunday. A period of dry and cooler, yet seasonable weather is
then expected most of the upcoming week. A complex low pressure
system is expected to impact the area Friday and Friday night.
Sunday...Active weather continues for the first part of Sunday,
with locally heavy rain still the main concern. Warm front will
continue to lift north through the area Sunday morning as sfc
low pushes through ENC. At the same time a 110 kt jet approaches
from the southwest with ENC nicely in the left exit region,
providing a good source of lift as moisture transport increases
and PW values peaking around 1.5". Widespread showers expected
Sunday morning, gradually shifting eastward through afternoon.
Organized severe storms not expected, but given the shear and
some weak instability could see a few tstms Sunday morning. Main
concern still the locally heavy rainfall potential. Increased
pops for the first part of Sunday, with rapid drying expected by
early afternoon. Temps are tricky for Sunday with potential for
large temp gradient (10-15 deg) across the forecast area.
Cooler deep inland with highs in the 50s to maybe low 60s, while
along the coast expect temps to warm into the mid 60s to 70
deg.
Monday through Thursday...The models continue to signal a
prolonged period of mostly dry and cooler conditions through
the period with surface high building in from the west and
predominant NW flow. Strong shortwave will move through Tue and
Tuesday night, and models are trending a bit wetter with this
system. May have enough moisture to squeak out a few showers,
but will keep forecast mostly dry at this time. Temperatures
will be seasonable with highs in the 50s each day and lows in
the 30s.
Friday and Saturday...High pressure will shift off the coast
Thursday night as deepening low pressure system moves through
out of the central Mid-West into the SE US. Complex low is
forecast to move through the Carolinas Friday night and early
Sat. Increased pops a bit Friday and Friday night. May see
locally heavy rain and a tstm threat develop depending on how
this system evolves.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday Morning/...
As of 1 PM Saturday....Mixed bag currently with cats ranging
from VFR to IFR across the region with Werly winds 5-10kts.
Current conditions are expected to prevail with brief windows
of improvement late this afternoon/early evening for terminals
experiencing sub-MVFR conditions presently. Low level stratus is
expected to last through the night as precip traverses the area
from 2/3Z through 15/16Z tomorrow. IFR CIGS and VIS are likely
with periods of possible LIFR cats associated with the heaviest
rainfall. Conditions are expected to remain sub-MVFR through the
morning an into tomorrow afternoon.
Long Term /Sunday through Wednesday/...
As of 245 AM Sat...Sub-VFR conditions likely to continue Sunday,
likely improving to VFR Sunday night. Widespread showers and
isolated tstms continue Sunday morning, then drying out quickly
by early afternoon. Pred VFR conditions expected Mon through
Wed.
&&
.MARINE...
Short Term /through tonight/...
As of noon Sat...Winds have become moderate W to SW with a weak
front stalled along the coast, justifying the dropping of the
SCA for the Pamlico Sound. Seas are 4-6 ft north of Oregon
Inlet, and 5 to 8 ft elsewhere, which subsiding seas today
prompting the SCA for the coastal waters north of Oregon Inlet
to end at 4 PM.
Low pressure developing over the Southeast will bring about more
uniform northeasterly moderate winds mainly north of Cape
Lookout this evening, with winds shifting onshore, then
southerly in response to the low approaching inland. Breezy to
gusty winds arrive by sunrise Sunday. Seas mainly linger around
3 to 6 ft overnight.
Patchy sea fog is also possible south of Oregon Inlet today as
the cold front stalls just inland and winds weaken, but
confidence in coverage and duration is too low to include any
fog mention in the official forecast at this point.
Long Term /Sunday through Wednesday/...
As of 245 AM Sat...SW winds are forecast to increase again
Sunday to 15-25 kt, highest south of Oregon Inlet and over the
Pamlico Sound, as yet another low pressure system and cold front
impact the waters. Seas will peak at 5-8 ft Sun. The front
crosses the waters Sun afternoon and early evening with winds
shifting to NW 10-20 kt and seas slowly subsiding to 3-5 ft by
early Mon morning. Surface high pressure will gradually build in
from the west through mid week. NW winds 10-20 kt Monday,
becoming more W Tue. The gradient will tighten Tue night and
Wed, and confidence is increasing that NW winds will increase to
15-25 kt and the waters will see a period SCA conditions. Seas
likely building to 4-7 ft. Conditions will slowly improve across
the waters Wed afternoon and evening.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 4 AM EST Monday for AMZ152-154-156-
158.
Small Craft Advisory until 4 PM EST this afternoon for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...BM/CB
SHORT TERM...BM
LONG TERM...JME/CQD
AVIATION...CQD/BM/CEB
MARINE...CQD/BMHazardous weather outlook, Jan 2, 4:19 AM EST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 419 AM EST Sat Jan 2 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-030930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 419 AM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Additional moderate to heavy rain is expect tonight. With already saturated soils, localized flooding is possible in poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:08 AM EST | River Flood Warning | MHX | Duplin | 6 days |
| Jan 2, 1:36 PM EST | River Flood Warning | MHX | Jones | 7 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.